Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 2, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 2, 2012, 10:07 PM CST for Woods County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 2, 2012, 10:07 PM CST (04:07 UTC)
- Expired
- Feb 2, 2012, 10:45 PM CST
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Woods County, OK
The radar
The Vance AFB radar (KVNX), 52 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 2, 10:15 PM CST | HAIL 1.25 | 8 Nw Alva, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261
WUUS54 KOUN 030407
SVROUN
OKC151-030445-
/O.NEW.KOUN.SV.W.0002.120203T0407Z-120203T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1007 PM CST THU FEB 2 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WOODS COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 1045 PM CST
* AT 1008 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 12 MILES WEST OF CAPRON...MOVING NORTHEAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE CAPRON.
LAT...LON 3694 9855 3694 9854 3682 9856 3678 9895
3700 9898 3701 9855
TIME...MOT...LOC 0408Z 234DEG 30KT 3692 9876
$$
301 follow-up statement
533
WWUS54 KOUN 030440
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1040 PM CST THU FEB 2 2012
OKC151-030450-
/O.EXP.KOUN.SV.W.0002.000000T0000Z-120203T0445Z/
WOODS OK-
1040 PM CST THU FEB 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODS COUNTY WILL
EXPIRE AT 1045 PM CST...
THE STORM HAS MOVED OUT OF THE AREA.
LAT...LON 3694 9855 3694 9854 3682 9856 3678 9895
3700 9898 3701 9855
TIME...MOT...LOC 0440Z 234DEG 30KT 3708 9849
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 5:20 PM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 2, 5:20 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 520 PM CST THU FEB 2 2012 .AVIATION... STORM SYSTEM WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TONIGHT AND THROUGH MUCH OF THE DAY TOMORROW TO ALL SITES. ASSOCIATED IFR/LIFR CEILINGS AND PERHAPS VISIBILITIES WILL ALSO OCCUR. AS SURFACE LOW CONT TO DEEPEN... GUSTY SOUTHEAST WINDS WILL LIKELY CONTINUE OVERNIGHT WITH A SLOW SHIFT TO THE SOUTH DURING THE DAY ON FRIDAY BEFORE COLD FRONT MOVES THROUGH WESTERN SITES BY LATE IN THE FORECAST PERIOD. 30 && .PREV DISCUSSION... /ISSUED 315 PM CST THU FEB 2 2012/ .DISCUSSION... INCREASING LOW LEVEL MOISTURE AND AN APPROACHING UPPER WAVE FROM OUT OF OUR WEST WILL INTERACT TO PRODUCE WIDESPREAD POPS ACROSS OUR AREA FOR THIS EVENING THROUGH FRIDAY. SCATTERED RAIN HAS ALREADY DEVELOPED ON THE PANHANDLES, ALONG WITH A FEW LIGHTNING STRIKES. ELEVATED CAPE VALUES WILL BE ON THE INCREASE, WITH 50KT 0-6 KM SHEAR, WILL DESTABILIZE THE ATMOSPHERE FOR CONVECTION TO BEGIN BREAKING OUT ACROSS THE WESTERN PART OF OUR FORECAST AREA BY LATE AFTERNOON/EARLY EVENING HOURS, AND EXPANDING EASTWARD AND MORE WIDESPREAD LATER THIS EVENING AND OVERNIGHT. WITH MODERATE CAPE AND SHEAR VALUES, SOME OF THE ISOLATED THUNDERSTORMS COULD INCREASE TO SEVERE, WITH HAIL AS THE MAIN RISK. BY LATE FRIDAY, A COLD FRONT WILL BEGIN PUSHING ACROSS OUR FORECAST AREA, AS POPS WILL DECREASE FROM WEST TO EAST AS WELL. FOR THIS WEEKEND, COOLER BUT MORE SEASONABLE AIR WILL BE SPREADING INTO OUR AREA, AS CONDITIONS WILL REMAIN DRY. THE MEDIUM RANGE MODELS BRING A WEAK COLD FRONT BACK INTO OUR AREA ON TUESDAY. ALTHOUGH BOTH MODELS BRING IN QPF, THE ECMWF IS A LITTLE MORE AGGRESSIVE. SINCE MOISTURE RETURN BEFORE THE COLD FRONT PASSAGE WILL BE RATHER WEAK, AND THE CONTINUING MODEL UNCERTAINTY, ANY POPS WITH THIS SYSTEM WILL REMAIN OUT OF THE FORECAST FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 54 68 37 49 / 80 80 20 10 HOBART OK 51 64 34 49 / 80 60 10 0 WICHITA FALLS TX 55 72 39 53 / 80 70 10 10 GAGE OK 46 53 32 45 / 80 30 10 10 PONCA CITY OK 51 63 37 46 / 80 80 50 10 DURANT OK 59 72 46 58 / 80 90 50 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/67
Hazardous weather outlook, Feb 2, 7:00 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CST THU FEB 2 2012
OKZ004>048-050>052-TXZ083>090-031300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 PM CST THU FEB 2 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PORTIONS OF WESTERN NORTH TEXAS AND MUCH OF WESTERN AND CENTRAL
OKLAHOMA.
LOCATION...
THE SLIGHT RISK IS ALONG AND WEST OF A LINE FROM SEYMOUR AND WICHITA
FALL TEXAS... TO DUNCAN... TO OKLAHOMA CITY... TO GUTHRIE AND
BLACKWELL OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER 10 PM
AND CONTINUING THROUGH THE OVERNIGHT HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS OVERNIGHT.
DISCUSSION...
LOW-LEVEL MOISTURE WILL CONTINUE TO MOVE NORTHWARD ACROSS TEXAS INTO
OKLAHOMA TONIGHT... WHICH WILL INCREASE INSTABILITY ACROSS THE AREA.
MEANWHILE... AN UPPER LEVEL STORM SYSTEM OVER NEW MEXICO THIS
EVENING WILL MOVE OUT INTO THE SOUTHERN PLAINS OVERNIGHT.
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS EVENING ACROSS THE
TEXAS PANHANDLE INTO WESTERN OKLAHOMA. AS THIS UPPER LEVEL STORM
SYSTEM MOVES EAST OVERNIGHT... STORMS WILL SPREAD EAST ACROSS THE
REMAINDER OF OKLAHOMA AND NORTH TEXAS. STRONG WIND SHEAR AND WEAK TO
MODERATE INSTABILITY WILL BE SUFFICIENT FOR ISOLATED ELEVATED SEVERE
STORMS WITH THE PRIMARY SEVERE WEATHER THREAT OF HAIL UP TO THE SIZE
OF HALF DOLLARS. SEVERE THUNDERSTORMS WINDS ARE ALSO POSSIBLE BUT
NOT AS LIKELY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY FEB 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING
AND WILL CONTINUE THROUGH THE DAY AS A STRONG STORM SYSTEM MOVES
SLOWLY EASTWARD THROUGH THE PLAINS. STRONG TO SEVERE STORMS WILL
REMAIN POSSIBLE. THE BEST OPPORTUNITY FOR SEVERE STORMS ON FRIDAY
WILL BE ACROSS PARTS OF WESTERN NORTH TEXAS AND CENTRAL AND
SOUTHEAST OKLAHOMA. SHOWERS AND THUNDERSTORMS WILL MOVE EAST OF THE
AREA FRIDAY NIGHT WITH DRY WEATHER EXPECTED FROM SATURDAY THROUGH
WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 6 AM
ON FRIDAY FEBRUARY 3.In the hours before
Special weather statement, Feb 2, 8:38 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
838 PM CST THU FEB 2 2012
OKZ004-005-009-010-014-030315-
ELLIS OK-HARPER OK-WOODWARD OK-ROGER MILLS OK-WOODS OK-
838 PM CST THU FEB 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER...ROGER
MILLS...WOODS AND WOODWARD COUNTIES.
AT 838 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11
MILES NORTHWEST OF CAMP HOUSTON TO WEST OF WOODWARD... TO ARNETT...
TO REYDON...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3698 9895 3565 9964 3561 9999 3616 9995
3699 9955
30Special weather statement, Feb 2, 9:18 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 918 PM CST THU FEB 2 2012 OKZ004-005-010-030345- HARPER OK-WOODWARD OK-WOODS OK- 918 PM CST THU FEB 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER...WOODS AND WOODWARD COUNTIES. AT 918 PM CST...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF ALABASTER CAVERNS STATE PARK...MOVING NORTHEAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3687 9914 3676 9893 3649 9917 3659 9936 30
Special weather statement, Feb 2, 9:18 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
918 PM CST THU FEB 2 2012
OKZ009-014-030345-
ELLIS OK-ROGER MILLS OK-
918 PM CST THU FEB 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.
AT 918 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER DURHAM...
MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3612 9978 3598 9958 3570 9990 3578 10001
3588 10001
30Special weather statement, Feb 2, 9:37 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 937 PM CST THU FEB 2 2012 OKZ009-014-030400- ELLIS OK-ROGER MILLS OK- 937 PM CST THU FEB 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS COUNTIES. AT 937 PM CST...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF CRAWFORD...MOVING NORTHEAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 45 MPH... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS. LAT...LON 3622 9971 3610 9950 3580 9981 3591 9998
Local storm report, Feb 2, 10:01 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1001 PM CST THU FEB 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 1 N FREEDOM 36.78N 99.11W
02/02/2012 E1.50 INCH WOODS OK FIRE DEPT/RESCUE
&&
AUSTINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 8:38 PM CST | Special Weather Statement | OUN | Ellis, Roger Mills, Woodward | 37 min |
| Feb 2, 9:18 PM CST | Special Weather Statement | OUN | Woods | 27 min |
| Feb 2, 9:23 PM CST | Severe Thunderstorm Warning | OUN | Woods, Woodward | 52 min |
| Feb 2, 9:37 PM CST | Special Weather Statement | OUN | Ellis | 23 min |
| Feb 2, 10:09 PM CST | Special Weather Statement | OUN | Ellis | 21 min |
| Feb 2, 10:41 PM CST | Special Weather Statement | OUN | Woodward | 19 min |
| Feb 2, 11:05 PM CST | Special Weather Statement | OUN | Ellis, Woods, Woodward | 25 min |
| Feb 2, 11:11 PM CST | Severe Thunderstorm Warning | OUN | Woods, Woodward | 49 min |
| Feb 2, 11:50 PM CST | Special Weather Statement | OUN | Ellis | 25 min |
| Feb 3, 12:15 AM CST | Special Weather Statement | OUN | Ellis, Woods, Woodward | 30 min |
| Feb 3, 12:33 AM CST | Areal Flood Advisory | OUN | Harper, Woods, Woodward | 4 hr |
| Feb 3, 12:48 AM CST | Special Weather Statement | OUN | Woods | 27 min |
| Feb 3, 12:57 AM CST | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Woods | 48 min |
| Feb 3, 2:04 AM CST | Special Weather Statement | OUN | Roger Mills | 26 min |
| Feb 3, 2:36 AM CST | Special Weather Statement | OUN | Alfalfa, Grant, Major | 24 min |
| Feb 3, 3:31 AM CST | Special Weather Statement | OUN | Custer, Dewey, Grant, Major | 29 min |
| Feb 3, 4:22 AM CST | Special Weather Statement | OUN | Garfield, Kay | 23 min |
| Feb 3, 4:53 AM CST | Special Weather Statement | OUN | Kay, Noble | 37 min |
| Feb 3, 8:23 AM CST | Special Weather Statement | OUN | Dewey | 37 min |
| Feb 3, 8:50 AM CST | Special Weather Statement | OUN | Major | 25 min |
| Feb 3, 8:52 AM CST | Special Weather Statement | OUN | Dewey | 23 min |
| Feb 3, 9:17 AM CST | Special Weather Statement | OUN | Major | 28 min |
| Feb 3, 12:40 PM CST | Special Weather Statement | OUN | Comanche | 20 min |
| Feb 3, 12:54 PM CST | River Flood Warning | OUN | Major, Woods, Woodward | 7 hr |
| Feb 3, 1:08 PM CST | Special Weather Statement | OUN | Comanche | 22 min |
| Feb 3, 1:29 PM CST | Special Weather Statement | OUN | Oklahoma | 16 min |
| Feb 3, 1:41 PM CST | Special Weather Statement | OUN | Coal | 19 min |
| Feb 3, 1:45 PM CST | Special Weather Statement | OUN | Oklahoma | 15 min |
| Feb 3, 2:03 PM CST | Special Weather Statement | OUN | Oklahoma | 27 min |
| Feb 3, 2:04 PM CST | Special Weather Statement | OUN | Caddo | 26 min |
| Feb 3, 2:19 PM CST | Special Weather Statement | OUN | Grady | 26 min |
| Feb 3, 2:41 PM CST | Special Weather Statement | OUN | Cotton | 19 min |
| Feb 3, 2:57 PM CST | Special Weather Statement | OUN | Stephens | 18 min |
| Feb 3, 3:01 PM CST | Special Weather Statement | OUN | Pottawatomie | 14 min |
| Feb 3, 3:13 PM CST | Special Weather Statement | OUN | McClain, Stephens | 17 min |
| Feb 3, 3:14 PM CST | Special Weather Statement | OUN | Seminole | 16 min |
| Feb 3, 3:32 PM CST | Special Weather Statement | OUN | Seminole | 28 min |
| Feb 3, 3:34 PM CST | Special Weather Statement | OUN | Jefferson, Stephens | 26 min |
| Feb 3, 3:35 PM CST | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 55 min |
| Feb 3, 3:58 PM CST | Special Weather Statement | OUN | Garvin | 17 min |
| Feb 3, 4:28 PM CST | Special Weather Statement | OUN | Love | 17 min |
| Feb 3, 4:45 PM CST | Special Weather Statement | OUN | Pottawatomie, Seminole | 15 min |
| Feb 3, 4:46 PM CST | Special Weather Statement | OUN | Love | 14 min |
| Feb 3, 4:55 PM CST | Severe Thunderstorm Warning | OUN | Love, Marshall | 65 min |
| Feb 3, 5:00 PM CST | Special Weather Statement | OUN | Seminole | 15 min |
| Feb 3, 5:09 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.